The 13-year-old started feeling a burning sensation after three boys from her society applied colour on her face and poured liquid on her head; doctors at the hospital where she was taken said her lips and tongue were affected
Holi revelry for one city family turned sour when their daughter suffered an allergic reaction after three boys used acidic colours on her. The girl was immediately taken to a hospital and discharged, after having been treated for the reaction, and the Charkop police are now investigating into the matter.
Doctors at Shatabdi Hospital confirmed that Akshata Pokle suffered an allergic reaction due to the acidic nature of the colour applied on her
The incident took place at around 9.30 am in Renuka Nagar, in Charkop, Kandivli. The 13-year-old girl, Akshata, a resident of Siddhivinayak society, had gone to play Holi and three boys from the same society approached her. They applied colour on her face as well as poured the liquid on her head. After a while, she started complaining of severe burning sensation on her cheeks, following which her parents rushed her to nearby Shatabdi Hospital.
“The boys were known to us and stay in the same building. Since it was important to get her immediate treatment at that point, we first went to the hospital and then went to the Charkop police station to report the incident,” said Vikas Pokle, her uncle. Dr K G Pimple, medical superintendent, Shatabdi Hospital, confirmed that the girl had indeed suffered injuries due to liquid colour.
“The liquid that came in contact with her skin was acidic in nature, which harmed the girl. The on-duty doctors confirmed that her lips and tongue were affected, due to which she experienced a burning sensation. We treated her on OPD basis and sent her home after giving her the medication necessary for such allergic reactions,” said Dr Pimple.
The Charkop police, meanwhile, took the three boys into custody for questioning. The boys, all minors, told the police they had mixed gulaal in water. “We are taking the help of doctors to ascertain what exactly had been used to cause such injuries,” said a Charkop police official.
- Inputs from Shirish Vaktania